MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE
Catalog Number 208-43F57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation of the subject part is complete, k2m inc.Will file a supplemental report indicating the findings.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a fractured 3 level plate.The patient reportedly had a fractured 3 level plate approximately 5 months post-op.There has been no revision surgery to date.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.The fracture occurred through the plate's screw holes (second row of screw holes from the bottom of the construct), which is where plates typically fracture due to the reduction in cross-sectional area.The x-ray was also analyzed for any signs of fusion/non-union, but no determinations could be made due to the quality of the x-ray.In closing, no root causes could be determined, as the plate was left in the patient and could not be analyzed, and no conclusions could be drawn from the provided x-ray.The complexity of the case, however, may have contributed to this incident, as the plate fractured just below the corpectomy cage.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.In situ.
 
Event or Problem Description

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6326962
Report Number3004774118-2017-00003
Device Sequence Number13707215
Product Code KWQ
UDI-Device Identifier10888857031166
UDI-Public10888857031166
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number208-43F57
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1